1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Not sure what to do.

Discussion in 'Ask A Question' started by #Annie#, Jul 14, 2020.

  1. #Annie#

    #Annie# · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Hi, I live in Spain and is a type 2 diabetic have been since the age of 27 now 57 I'm on metformin 1000 twice a day and on Lantus to go to bed, since moving to Spain unable to tolerate it makes me very sick sometimes twice a day, on the normal metformin, they don't do the slow release here in Spain which I was on in England and had no problems with the doctor changed it to a lower dosage of Dianben 850 but it's still making me very sick not to sure what to do now any help would be grateful.
    Has anyone else had this problem would love to hear your out come on this Thank you
     
    • Hug Hug x 1
    #1 #Annie#, Jul 14, 2020 at 4:55 PM
    Last edited: Jul 14, 2020
  2. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    4,189
    Likes Received:
    2,690
    Trophy Points:
    178
    Welcome to the forum. There are people on the forum who don't take metformin because of the side effects.

    Are you on medication for other issues?

    Have you tried controlling T2 with diet? Many of us control it with low or zero carb.

    What are you eating in a typical day?

    Do you test with a meter at all?
     
  3. #Annie#

    #Annie# · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Many thanks for answering my question,
    I'm on blood pressure tablets, and I have a underactive thyroid, plus B12 injections and a water tablet. As for diet I try not to eat Carbs, i'm not a big eater. There is many a night that I have a hypo.
     
  4. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    14,004
    Likes Received:
    8,951
    Trophy Points:
    298
    Are you sure? It may be called XR (Extended Release) instead of SR (Slow Release) but I think it's available in Spain under the name Glucophage XR. I'm not sure if my information is up to date though.
     
  5. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    14,004
    Likes Received:
    8,951
    Trophy Points:
    298
    I'm sorry to hear that. Do you use a glucose meter to check your levels when you're having a hypo?
     
  6. #Annie#

    #Annie# · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Yes twice a day morning and evening.
     
  7. #Annie#

    #Annie# · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Last hypo I was 4.2.
     
  8. #Annie#

    #Annie# · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    When I went to the docs I took the empty box with me he looked it up but wasn't in his bible.
     
    • Useful Useful x 1
  9. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    4,189
    Likes Received:
    2,690
    Trophy Points:
    178
    Can you tell us what you eat in a typical day please?
     
  10. #Annie#

    #Annie# · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Bacon egg or omelette, lunch, tuna roll dinner chicken vegetables or salad
     
  11. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    4,189
    Likes Received:
    2,690
    Trophy Points:
    178
    What sort of roll? What sort of vegetables?
     
  12. JoKalsbeek

    JoKalsbeek I reversed my Type 2 · Expert

    Messages:
    5,003
    Likes Received:
    3,712
    Trophy Points:
    198
    The veggies and roll might be tripping you up. What goes into the salad?
     
  13. RebeccaKitchen

    RebeccaKitchen Type 1 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi, my mum was on Metaformin and suffered for 15 years of stomach pains etc.
    When she joined the health system in Spain she registered with her local doctor. She told him about her problems with Metaformin and he changed her straight away to a tablet called Trajenta (I think that’s how it’s spelt).
    She has never looked back, no side effects, nothing.
    I hope this helps.
     
  14. amazinmo

    amazinmo Type 2 · Member

    Messages:
    20
    Likes Received:
    13
    Trophy Points:
    23
    I am on Trajenta also known as Linagliptin with absolutely no problem
     
  15. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,649
    Likes Received:
    12,035
    Trophy Points:
    298
    Hi @#Annie# ,

    Welcome to the forum. :)

    Did i read you mentioned the use of "Lantus?"
     
  16. HSSS

    HSSS Type 2 · Expert

    Messages:
    5,905
    Likes Received:
    2,901
    Trophy Points:
    198
    4.2 isn’t actually hypo, though it may feel it if you are used to being a fair bit higher. You say you hypo at night but only test morning and evening, do you test in addition to these times when you feel hypo? If not please do so and report back to your dr.

    If you are also on lantus was the dose set before or after you started low carb? If it was before it may now be too much for you and in need of adjusting. Or possibly the timing of the dose changing to avoid the lowest readings being in the middle of the night. Again talk to your dr.
     
  17. HSSS

    HSSS Type 2 · Expert

    Messages:
    5,905
    Likes Received:
    2,901
    Trophy Points:
    198
    Old post but it looks likely https://www.diabetes.co.uk/forum/threads/moving-to-spain.100731/
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook